Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Lake Charles, LA

August 4, 2012Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 4, 2012, 5:35 PM CDT for Saint Martin Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 5:35 PM CDT (22:35 UTC)
Expired
Aug 4, 2012, 6:15 PM CDT
In force
40 min
Issued by
NWS Lake Charles, LA

County Saint Martin Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -128 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2405 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-128 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
-4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WWUS84 KLCH 042235
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 PM CDT SAT AUG 4 2012

LAZ033-045-042315-
ST. LANDRY LA-UPPER ST. MARTIN LA-
535 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND ST. MARTIN
PARISHES UNTIL 615 PM CDT...

AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
EAST OF LAKE PELBA TO ST. MARTINVILLE...MOVING NORTHEAST AT 10 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  BREAUX BRIDGE BY 610 PM...
  LAKE PELBA...ATCHAFALAYA NATIONAL WILDLIFE REFUGE...HENDERSON AND
  CECILIA BY 615 PM...

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3007 9181 3008 9190 3035 9190 3053 9173
      3051 9173 3050 9170 3043 9163 3039 9162
      3037 9164 3035 9162 3031 9162 3028 9159

$$
TINGLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:19 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 4, 4:19 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
419 PM CDT SAT AUG 4 2012

.DISCUSSION...
LATEST UPPER AIR ANALYSIS/WATER VAPOR SATELLITE IMAGERY SHOWED AN
E-W ORIENTED UPPER RIDGE CENTERED OVER THE ARKLATEX...WITH A TUTT
LOW OVER THE SE GULF OF MEXICO. SOUTHWEST MOVING MCV WAS STILL
EVIDENT IN SATELLITE/RADAR DATA TO THE SOUTH OF MARSH
ISLAND...WHILE ADDITIONAL UPSTREAM VORT LOBES WERE NOTED OVER
CENTRAL MS/AL.

AT THE SFC...THE BERMUDA HIGH RIDGES WWD FROM THE ATLANTIC ACROSS
THE NORTHERN GULF...WITH AN AREA OF LOW PRESSURE COMING ASHORE THE
NE COAST OF FL.

IN THE SHORT TERM...LATEST RADAR IMAGERY SHOW MAINLY ISOLATED
CONVECTION ACROSS SOUTHERN LA/TX. WILL MAINTAIN A SLIGHT CHANCE
INTO THE EVENING HOURS...BUT THIS ACTIVITY IS GENERALLY EXPECTED
TO DIMINISH WITH THE LOSS OF DAYTIME HEATING. AFTER
MIDNIGHT...EXPECT ISOLATED TO SCATTERED ACTIVITY TO DEVELOP OVER
THE GULF WATERS...PERHAPS REACHING THE IMMEDIATE COASTAL AREAS
PRIOR TO SUNRISE. ACTIVITY WILL INCREASE IN COVERAGE THROUGH THE
DAY AS DIURNAL INSTABILITY INCREASES...THE UPSTREAM VORT LOBES
TRAVERSE THE REGION...AND THE TUTT LOW APPROACHES FROM THE EAST.

INCREASED CONVECTIVE COVERAGE WILL CONTINUE INTO MONDAY AS A WEAK
FRONTAL BOUNDARY SAGS TWD THE REGION AND THE TUTT CONTINUES TO
TRACK WWD THRU THE WRN GULF.

FOR DAYS 4 TO 7...MAINTAINED NEAR CLIMO POPS THROUGH THE PERIOD AS
THE REGION REMAINS IN A WEAKNESS BETWEEN AN AMPLIFIED MID/UPPER
LEVEL RIDGE OVER THE FOUR CORNERS AND THE SUBTROPICAL RIDGE TO THE
EAST. LATEST NHC FCST TRACK FOR ERNESTO MAINTAINS A WWD MOTION
THROUGH THE CENTRAL CARIBBEAN...FOLLOWED BY A MORE NW MOTION
THROUGH THE NW CARIBBEAN...INTO THE YUCATAN PENINSULA AS A
HURRICANE ON WED...AND INTO THE BAY OF CAMPECHE ON THU. DIVERGENCE
REMAINS IN MODEL GUIDANCE NEAR THE END OF THE FCST PERIOD...SO
RESIDENTS SHLD CONTINUE TO MONITOR THE LATEST FROM NHC.

13

&&

.MARINE...
SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE NORTHERN
GULF OF MEXICO FROM THE WESTERN ATLANTIC. THIS WILL RESULT IN
LIGHT WINDS AND LOW SEAS THROUGH THE WEEKEND AND INTO NEXT WEEK.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH
DAY AS UPPER LEVEL DISTURBANCES TRAVERSE THE REGION.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  92  75  93 /  20  60  20  50
KBPT  76  91  76  93 /  20  60  20  50
KAEX  76  94  75  94 /  20  40  20  50
KLFT  76  92  75  92 /  20  60  20  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Aug 4, 4:56 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
456 AM CDT SAT AUG 4 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
051000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
456 AM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AFTERNOON HEAT INDICES WILL BE AROUND 102 TO 105 DEGREES TODAY.
ISOLATED THUNDERSTORMS WILL DEVELOP OVER SOUTHERN LOUISIANA AND
SOUTHEAST TEXAS. STORMS TODAY WILL PRODUCE CLOUD TO GROUND LIGHTNING
AND GUSTY WINDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE FORECAST ACROSS THE AREA THROUGH THE WEEKEND AND
INTO THE COMING WEEK. SOME OF THESE STORMS COULD BE STRONG WITH
FREQUENT LIGHTNING, GUSTY WINDS, AND HEAVY RAINFALL. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-051000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
456 AM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THIS MAY
RESULT IN LOCALIZED HEAVY SEAS AND STRONG WINDS FOR MARINERS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 4, 5:35 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 PM CDT SAT AUG 4 2012

LAZ033-045-042315-
ST. LANDRY LA-UPPER ST. MARTIN LA-
535 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND ST. MARTIN
PARISHES UNTIL 615 PM CDT...

AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
EAST OF LAKE PELBA TO ST. MARTINVILLE...MOVING NORTHEAST AT 10 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  BREAUX BRIDGE BY 610 PM...
  LAKE PELBA...ATCHAFALAYA NATIONAL WILDLIFE REFUGE...HENDERSON AND
  CECILIA BY 615 PM...

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3007 9181 3008 9190 3035 9190 3053 9173
      3051 9173 3050 9170 3043 9163 3039 9162
      3037 9164 3035 9162 3031 9162 3028 9159

TINGLER

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.